Alert archive / Florida / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 101, NWS Mobile, AL

August 2, 2010Escambia County, Florida; Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 2, 2010, 3:11 PM CDT for Escambia County, Florida; Baldwin County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2010, 3:11 PM CDT (20:11 UTC)
Expired
Aug 2, 2010, 4:00 PM CDT
In force
49 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Baldwin County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 84 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2010-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2010-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3177 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

820 
WUUS54 KMOB 022011
SVRMOB
ALC003-FLC033-022100-
/O.NEW.KMOB.SV.W.0101.100802T2011Z-100802T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
311 PM CDT MON AUG 2 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
  EAST CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 400 PM CDT

* AT 308 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS OVER 60 MPH.  THIS STORM WAS 4 MILES SOUTH OF OAK GROVE...OR
  ABOUT 20 MILES EAST OF BAY MINETTE. THIS STORM WAS NEARLY
  STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN ESCAMBIA COUNTY AT 330 PM CDT
  RURAL CENTRAL ESCAMBIA COUNTY AT 350 PM CDT

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 3099 8734 3082 8731 3074 8753 3096 8750
TIME...MOT...LOC 2011Z 295DEG 1KT 3085 8743

$$
1 follow-up statement
003 
WWUS54 KMOB 022103
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
403 PM CDT MON AUG 2 2010

ALC003-FLC033-022112-
/O.EXP.KMOB.SV.W.0101.000000T0000Z-100802T2100Z/
BALDWIN AL-ESCAMBIA FL-
403 PM CDT MON AUG 2 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ESCAMBIA AND
EAST CENTRAL BALDWIN COUNTIES HAS EXPIRED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED 
BELOW SEVERE LIMITS AND THUS THE WARNING HAS EXPIRED. GUSTY WINDS TO 
40 MPH AND FREQUENT LIGHTNING WILL CONTINUE TO AFFECT THE REGION 
THROUGH AT LEAST 430 PM CDT AS THUNDERSTORMS REMAIN IN THE AREA.

LAT...LON 3099 8734 3082 8731 3074 8753 3096 8750
TIME...MOT...LOC 2011Z 295DEG 1KT 3085 8743

$$

COHEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 12:43 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 2, 12:43 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1242 AM CDT MON AUG 2 2010

.MESOSCALE UPDATE...SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP
OVER INLAND AND COASTAL AREAS OF NORTHWEST FLORIDA...SOUTHWEST
ALABAMA AND SOUTHEAST MISSISSIPPI...GENERALLY NORTH AND EAST OF A
LINE STRETCHING FROM NAVARRE FLORIDA TO WAYNESBORO IN
MISSISSIPPI...MOVING SOUTH SOUTHWEST AT 5 TO 10 MPH. MODIFIED
SOUNDINGS ACROSS THE INTERIOR SECTIONS OF THE FORECAST DEPICT
MLCAPES AROUND 3000 J/KG THIS AFTERNOON WITH PWS UP TO 2.25 INCHES
OR SLIGHTLY HIGHER. SFC DEWPTS CONTINUE TO RANGE FROM 75 TO 78 F
WITH A WEAK SFC BOUNDARY WELL NORTH OF THE CWFA NOW...GENERALLY OVER
CENTRAL AND NORTHERN SECTIONS OF AL. LATEST SHORT RANGE GUIDANCE
SHOW A WEAK THETA E RIDGE RUNNING FROM NORTH TO SOUTH OVER THE DELTA
AREA NORTH OF MOB POSSIBLY AIDING THE PLACEMENT OF AFTERNOON
CONVECTION LATER ON. H7 FLOW/HEIGHTS SUGGEST MOVEMENT WILL CONTINUE
TO BE FROM NORTH TO SOUTH WITH A SOUTHWESTERLY MOVEMENT CLOSER TO
THE COAST. AS A RESULT WILL LIKELY SEE SOME DECENT COVERAGE...MOSTLY
SCATTERED...ACROSS NORTHERN AND EASTERN SECTIONS OF THE CWFA LATER
TODAY WITH A FEW STRONG STORMS POSSIBLE...35 TO 45 KT WIND
GUSTS...HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING.
EXPECT CONVECTION TO LINGER INTO THE EARLY EVENING HOURS WEAKENING
QUICKLY AFTER SUNSET. 32/EE

**************************PREVIOUS DISCUSSION*********************

.SHORT TERM [TODAY AND TONIGHT]...LARGE UPPER LEVEL RIDGE OF HIGH
PRESSURE OVER THE DEEP SOUTH CONTINUES TO PROVIDE FOR A DANGEROUSLY
HOT AIRMASS TODAY. COMPRESSIONAL SINKING AND WARMING OFFERED BY THE
RIDGE ALOFT ALLOWS FOR RAPID HEATING TODAY. DAYTIME HIGHS ARE
FORECAST TO SURGE JUST ABOVE THE CENTURY MARK AGAIN FOR MANY AREAS
OVER THE INTERIOR. ALONG THE COAST AND BEACHES...SOUTHERLY FLOW OFF
THE GULF WILL KEEP THE DAYTIME HIGHS A FEW DEGREES LOWER THERE.
DAYTIME HEAT...WHEN COMBINED WITH AFTERNOON HUMIDITY...BRINGS THE
RETURN OF DANGEROUS HEAT INDICES RANGING FROM 110-113 DEGREES.
EXCESSIVE HEAT WARNINGS WILL REMAIN IN PLACE FOR TODAY.

LATEST SURFACE ANALYSIS INDICATES A WEAK FRONTAL BOUNDARY STRETCHING
EAST TO WEST FROM THE SOUTHEAST INTO ARKANSAS. SOUTH OF THIS
BOUNDARY...THE ENVIRONMENT BECOMES MORE UNSTABLE THROUGH THE DAY FOR
SHOWERS/TSTMS TO INITIATE. IT WILL BE A BATTLE BETWEEN THE RIDGE
ALOFT AND HOW MUCH COVERAGE OCCURS. RIGHT NOW...CONVERGENCE ALONG A
WEAK COASTAL SEA-BREEZE BOUNDARY SUPPORTS A MENTION OF LOW END
SCATTERED COVERAGES OF MAINLY AFTN STORMS OVER THE WESTERN FL
PANHANDLE. OVER THE INTERIOR...SE OF I-65...SCATTERED TSTMS ARE
POSSIBLE AS WELL WITH ISOLATED COVERAGES WEST OF THE INTERSTATE.
STORMS THAT DEVELOP LATER TODAY HAVE THE POTENTIAL OF BECOMING
STRONG...WITH BRIEF STRONG WIND GUSTS FROM 35 TO 45 MPH BEING
POSSIBLE. THE RISK OF SEVERE STORMS IS LOW BUT CAN STILL OCCUR ON AN
ISOLATED BASIS. /10

TODAYS WET MICROBURST RISK ASSESSMENT IS MODERATE.

LITTLE CHANGE FOR LOW TEMPERATURES TONIGHT. MID 70S OVER THE
INTERIOR TO NEAR 80 ALONG THE COAST AND BEACHES. /10

.LONG TERM [TUESDAY THROUGH SUNDAY]...LARGE UPPER HIGH PRESSURE
CENTERED OVER ARKANSAS ON TUESDAY WILL RETROGRADE WEST OVER THE
SOUTHERN PLAINS MID WEEK. FORECAST AREA WILL REMAIN UNDER THE
EASTERN PERIPHERY OF THE UPPER HIGH THROUGH FRIDAY. THE UPPER HIGH
WILL THEN WEAKEN OVER THE WEEKEND AS A LARGE UPPER TROUGH DIGS SOUTH
ALONG THE EASTERN CONUS SEABOARD.

SURFACE HIGH PRESSURE WILL BUILD ACROSS THE NORTHERN GULF OF
MEXICO...ALLOWING A SOUTHERLY WIND FLOW TO DEVELOP AND PERSIST
THROUGHOUT THE WEEK. A WEAK SURFACE TROUGH JUST NORTH OF THE
FORECAST AREA WILL GRADUALLY DISSIPATE THROUGH MID WEEK.

THE OPPRESSIVE HEAT WILL CONTINUE TO BE OUR MAIN CONCERN AS MOSTLY
SUNNY SKIES ALLOW HIGH TEMPERATURES TO REACH THE MID TO UPPER 90S
THROUGH WEDNESDAY. ON TUESDAY...MANY LOCATIONS ACROSS THE NORTHERN
HALF OF OUR FORECAST AREA SHOULD REACH OR BREAK THE CENTURY MARK.
THE COMBINATION OF THE HOT AFTERNOON TEMPS AND DEWPOINTS CLIMBING
INTO THE MID TO UPPER 70S WILL PUSH MAX HEAT INDICES TO BETWEEN 108
AND 112 DEGREES ON TUESDAY.

AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM NOON TO 6 PM
TUESDAY...AND WILL EITHER BE UPGRADED TO AND EXCESSIVE HEAT WARNING
OR DOWNGRADED TO A HEAT ADVISORY LATER TODAY. AN EXCESSIVE HEAT
WARNING OR HEAT ADVISORY WILL LIKELY BE REQUIRED FOR WEDNESDAY. MAX
HEAT INDICES ON WEDNESDAY ARE FORECAST TO REACH BETWEEN 105 AND 111
DEGREES. MAX HEAT INDICES ON THURSDAY ARE FORECAST TO REACH BETWEEN
102 AND 107 DEGREES.

LOW TEMPERATURES EACH NIGHT WILL BE IN THE MID TO UPPER 70S...AND
AROUND 80 DEGREES AT THE BEACHES THROUGH MID WEEK. DIURNAL DRIVEN
ISOLATED TO LOW-END SCATTERED SHOWERS OR THUNDERSTORMS WILL BE
POSSIBLE EACH DAY...MAINLY WEDNESDAY AND BEYOND AS THE UPPER HIGH
RETROGRADES BACK WEST AND THE LARGE UPPER TROUGH DIGS SOUTH ALONG
THE EASTERN CONUS SEABOARD. /22

&&

.MARINE...THE WEAK TROF OF LOW PRESSURE/FRONTAL BOUNDARY OVER THE
SOUTHERN STATES IS FORECAST TO BECOME ABSORBED THROUGH THE FIRST
HALF OF THE WEEK. THIS PROCESS OCCURS AS SYNOPTIC SCALE SOUTH TO
SOUTHWEST FLOW SETS UP ON THE WEST SIDE OF WESTERN ATLANTIC/SE
STATES SURFACE HIGH PRESSURE SYSTEM THIS WEEK. VERY LITTLE CHANGE
EXPECTED IN SEAS...WITH HEIGHTS 1 TO 2 FEET. /10

&&

.AVIATION [02/12Z ISSUANCE]...VFR CONDITIONS EXPECTED THRU 18Z. MID
AFTN TSRA POSSIBLE WITH POTENTIAL OF MVFR CIGS/VSBYS. VFR CONDITIONS
EXPECTED AFT 03.00Z. /10

&&

.FIRE...SURFACE HIGH PRESSURE WILL BUILD ACROSS THE NORTHERN GULF OF
MEXICO...ALLOWING A SOUTHERLY WIND FLOW TO DEVELOP AND PERSIST
THROUGHOUT THE WEEK. RELATIVE HUMIDITY VALUES WILL REMAIN HIGH...AND
HOT TEMPERATURES WILL CREATE A DEEP MIXING LAYER AND MODERATE TO
HIGH DISPERSIONS THROUGH MID WEEK. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      97  77  97  77 /  20  10  20  20
PENSACOLA   97  80  95  80 /  30  20  30  30
DESTIN      95  81  93  80 /  30  20  30  30
EVERGREEN   99  76  99  75 /  30  10  30  20
WAYNESBORO 101  76  99  76 /  10  05  20  10
CAMDEN     101  76 100  76 /  20  10  20  10
CRESTVIEW   98  76  97  76 /  30  20  30  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...EXCESSIVE HEAT WARNING FROM NOON MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

     EXCESSIVE HEAT WATCH FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...EXCESSIVE HEAT WARNING FROM NOON MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     EXCESSIVE HEAT WATCH FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...EXCESSIVE HEAT WARNING FROM NOON MONDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

     EXCESSIVE HEAT WATCH FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

GM...NONE.
&&
Hazardous weather outlook, Aug 2, 6:00 AM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT MON AUG 2 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-031200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CDT MON AUG 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE DEEP SOUTH WILL
SUPPORT EXCESSIVE HEAT FOR THE GULF COAST THROUGH THE FIRST HALF OF
THE WEEK. DANGEROUS AFTERNOON HEAT INDICES FROM 110 TO 113 DEGREES
WILL INCREASE THE RISK OF HEAT RELATED ILLNESSES.

DUE TO THE AMOUNT OF HEAT...MOISTURE AND INSTABILITY...ISOLATED TO
SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE POSSIBLE. STORMS
WILL MOVE SOUTHWARD. SOME OF THE STORMS COULD BE STRONG WITH BRIEF
STRONG WIND GUSTS POSSIBLY UP TO AROUND 45 MPH AND DANGEROUS
LIGHTNING. THE RISK OF SEVERE WEATHER IS MINIMAL...BUT CAN STILL
OCCUR ON AN ISOLATED BASIS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE PERIOD. THE MOST
OPPRESSIVE DAYS DURING THE OUTLOOK PERIOD WILL COME TUESDAY AND
WEDNESDAY WITH AFTERNOON HEAT INDICES RANGING FROM 108 TO 113
DEGREES. THE RISK OF HEAT RELATED ILLNESSES WILL REMAIN
ELEVATED.

ADDITIONALLY...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD...MAINLY DURING THE AFTERNOON AND EVENING
HOURS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF STRONG WIND
GUSTS...DANGEROUS LIGHTNING...AND HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

10

In the hours before

Special weather statement, Aug 2, 1:58 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
158 PM CDT MON AUG 2 2010

ALZ056-022000-
CONECUH-
INCLUDING THE CITIES OF...EVERGREEN...
158 PM CDT MON AUG 2 2010

...A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT CONECUH COUNTY...

AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES SOUTH OF EVERGREEN...MOVING SOUTHWEST AT
5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BELLEVILLE THROUGH 300 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Aug 2, 2:03 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
203 PM CDT MON AUG 2 2010

ALZ063-022000-
LOWER MOBILE-
203 PM CDT MON AUG 2 2010

...A STRONG THUNDERSTORM WILL AFFECT MOBILE COUNTY...

AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES EAST OF DEES...MOVING WEST AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
DEES AND SEVEN HILLS THROUGH 300 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Aug 2, 2:23 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
223 PM CDT MON AUG 2 2010

ALZ062-022015-
UPPER BALDWIN-
223 PM CDT MON AUG 2 2010

...A STRONG THUNDERSTORM WILL AFFECT BALDWIN COUNTY...

AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF LITTLE RIVER...MOVING WEST
AT 5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LITTLE RIVER AND BLACKSHER THROUGH 315 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Aug 2, 2:26 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
226 PM CDT MON AUG 2 2010

ALZ057-058-022030-
BUTLER-CRENSHAW-
226 PM CDT MON AUG 2 2010

...A STRONG THUNDERSTORM WILL AFFECT BUTLER AND CRENSHAW COUNTIES...

AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF HONORAVILLE...MOVING WEST AT
5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
NORTHWESTERN CRENSHAW COUNTY THROUGH 330 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Aug 2, 2:29 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
229 PM CDT MON AUG 2 2010

ALZ059-022015-
ESCAMBIA-
INCLUDING THE CITIES OF...BREWTON...
229 PM CDT MON AUG 2 2010

...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA COUNTY...

AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF KEEGO  THE STRONG
THUNDERSTORM WAS NEARLY STATIONARY.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
FOSHEE AND OSAKA THROUGH 315 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
Special weather statement, Aug 2, 2:31 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TEXT...
NATIONAL WEATHER SERVICE MOBILE AL
231 PM CDT MON AUG 2 2010

ALZ059-022015-
ESCAMBIA-
INCLUDING THE CITIES OF...BREWTON...
231 PM CDT MON AUG 2 2010

...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA COUNTY...

AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF KEEGO. THE STRONG
THUNDERSTORM WAS NEARLY STATIONARY.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
FOSHEE AND OSAKA THROUGH 315 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 3:21 PM CDTExcessive Heat WarningMOB27 hr
Aug 1, 8:10 PM CDTSpecial Marine WarningMOB35 min
Aug 1, 8:40 PM CDTSpecial Marine WarningMOB35 min
Aug 2, 3:21 PM CDTExcessive Heat WatchMOBChoctaw, Clarke, Monroe, Washington, Wilcox24 hr
Aug 2, 4:15 PM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Wilcox45 min
Aug 2, 4:25 PM CDTSevere Thunderstorm WarningMOBMonroe, Wilcox35 min
Aug 2, 4:32 PM CDTFlash Flood WarningMOBClarke, Monroe, Wilcox70 min
Aug 2, 4:44 PM CDTSevere Thunderstorm WarningMOBWashington30 min
Aug 2, 4:57 PM CDTSpecial Marine WarningMOB63 min

Nearby

Severe Thunderstorm Warnings in Florida, 2010Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.